MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570730
Medical Device Problem Codes Positioning Failure (1158); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A wallflex biliary rx partially covered stent and delivery system were returned for analysis.The stent was received fully covered by the outer sheath.Visual examination of the returned device found the clear outer sheath was kinked at the guidewire access sheath (gas) and at the distal section.The gas tab was lifted.The inner member was kinking out of gas, twisted, kinked at several points along its length and was broken/ detached.Functional evaluation revealed that it was not possible to deploy the stent using the delivery system as received; however, the stent was deployed manually by gripping the outer sheath and pulling the tip distally.No other issues were noted to the stent and delivery system.The damages noted to the returned device are consistent with the application of excessive force during attempted deployment.Taking all available information into consideration, the investigation concluded that the reported event and the observed failures are most likely due to anatomical or procedural factors such as characteristics of the lesion, handling of the device, the techniques used by the user and normal procedural difficulties encountered during the procedure.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx partially covered stent was used to be used to treat a biliary stenosis due to a pancreatic tumor during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was tight and was not dilated prior to stent placement.According to the complainant, during the procedure, the stent failed to deploy.The stent was fully covered by the outer sheath when removed from the patient.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.Note: this event has been deemed a mdr-reportable event based on investigation results which revealed that the inner shaft/ sheath was detached/separated.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8537408
Report Number3005099803-2019-02044
Device Sequence Number312015
Product Code FGE
UDI-Device Identifier08714729759324
UDI-Public08714729759324
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2020
Device Model NumberM00570730
Device Catalogue Number7073
Device Lot Number22943894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2019
Initial Report FDA Received Date04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR